Alert archive / Iowa / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 20, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at May 3, 2015, 8:28 PM CDT for Hamilton County, Webster County, Iowa. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2015, 8:28 PM CDT (01:28 UTC)
- Expired
- May 3, 2015, 9:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hamilton County, IA, Webster County, IA
The radar
The Des Moines radar (KDMX), 91 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.5 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 552 J/kg
- Mixed-layer CIN
- -245 J/kg
- Mixed-layer LCL
- 2278 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
791
WUUS53 KDMX 040128
SVRDMX
IAC079-187-040215-
/O.NEW.KDMX.SV.W.0020.150504T0128Z-150504T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
828 PM CDT SUN MAY 3 2015
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN WEBSTER COUNTY IN CENTRAL IOWA...
NORTHWESTERN HAMILTON COUNTY IN CENTRAL IOWA...
* UNTIL 915 PM CDT
* AT 828 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FORT
DODGE...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
FORT DODGE...WEBSTER CITY...FORT DODGE REGIONAL AIRPORT...
COALVILLE...BADGER...OTHO...LEHIGH...DUNCOMBE...VINCENT...DOLLIVER
MEMORIAL STATE PARK...WOODMAN HOLLOW STATE PARK...BRUSHY CREEK ST
RECREATION AREA AND WEBSTER CITY MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4257 9397 4256 9397 4256 9395 4242 9375
4226 9402 4250 9427 4264 9410 4264 9408
TIME...MOT...LOC 0128Z 311DEG 20KT 4253 9412
HAIL...1.00IN
WIND...60MPH
$$
DONAVON2 follow-up statements
411
WWUS53 KDMX 040148
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
848 PM CDT SUN MAY 3 2015
IAC079-187-040215-
/O.CON.KDMX.SV.W.0020.000000T0000Z-150504T0215Z/
WEBSTER IA-HAMILTON IA-
848 PM CDT SUN MAY 3 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR EASTERN WEBSTER AND NORTHWESTERN HAMILTON COUNTIES...
AT 848 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF
WEBSTER CITY...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WEBSTER CITY...COALVILLE...OTHO...LEHIGH...DUNCOMBE...VINCENT...
DOLLIVER MEMORIAL STATE PARK...WOODMAN HOLLOW STATE PARK...BRUSHY
CREEK ST RECREATION AREA AND WEBSTER CITY MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4257 9397 4256 9397 4256 9395 4242 9375
4226 9402 4241 9417 4261 9403
TIME...MOT...LOC 0148Z 311DEG 20KT 4245 9399
HAIL...1.00IN
WIND...60MPH
$$
DONAVON166
WWUS53 KDMX 040214
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
914 PM CDT SUN MAY 3 2015
IAC079-187-040223-
/O.EXP.KDMX.SV.W.0020.000000T0000Z-150504T0215Z/
WEBSTER IA-HAMILTON IA-
914 PM CDT SUN MAY 3 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WEBSTER AND
NORTHWESTERN HAMILTON COUNTIES WILL EXPIRE AT 915 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.
LAT...LON 4257 9397 4256 9397 4256 9395 4242 9375
4226 9402 4241 9417 4261 9403
TIME...MOT...LOC 0212Z 311DEG 20KT 4245 9399
$$
DONAVONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 6:50 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, May 3, 6:50 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 650 PM CDT SUN MAY 3 2015 .SHORT TERM /TONIGHT/... ISSUED AT 345 PM CDT SUN MAY 3 2015 A MUCH MORE ACTIVE PATTERN FOR THE UPCOMING WEEK WILL MAKE THE WEATHER MORE INTERESTING IN BOTH THE NEAR AND EXTENDED FUTURE. WARM SECTOR HAS SPREAD ACROSS THE STATE TODAY WITH COLD FRONT APPROACHING NORTHERN IOWA THIS AFTERNOON. INSTABILITY HAS INCREASED RAPIDLY DURING THE DAY WITH MLCAPES OF 1500-2000J/KG ACROSS MUCH OF WESTERN IOWA. STILL SLIGHTLY CAP BUT THIS HAS BEEN ERODING AS TEMPERATURES HAVE RISEN IN THE LOW TO MID 80S. HOWEVER...ANTICIPATE INITIAL CONVECTIVE DEVELOPMENT NEAR THE FRONT TO BE IN MN AND FAR SE SD CLOSER TO THE SHORTWAVE AND COOLER AIR ALOFT. SOUNDINGS HAVE A SOMEWHAT INVERTED V DISPLAY WITH HIGH LCL AND LFCS BUT FAIRLY DECENT EFFECTIVE BULK SHEAR VALUES OF 30-45KTS. WITH THESE PARAMETER... GENERALLY ANTICIPATE LARGE HAIL AND DAMAGING WINDS WITH THESE STORMS AS THE MOVE INTO NORTHERN IOWA THIS EVENING. THE LINE WILL LIKELY EXTEND WESTWARD ACROSS THE STATE ALONG THE BOUNDARY TOWARD WEAK SURFACE LOW IN FAR EASTERN NEBRASKA. THE COMPLEX OF STORMS WILL SINK SOUTHWARD OVERNIGHT WITH THE FRONT AND ANTICIPATE THE STORMS TO WEAKEN WITH TIME...LIKELY AS OUTFLOW SURGES OUT AHEAD OF THE SYSTEM. TEMPERATURES WILL REMAIN QUITE WARM AHEAD OF THE BOUNDARY OVERNIGHT WITH READINGS NEAR 60 BUT A DECENT COOL PUSH FARTHER NORTH AND POSSIBLE CLEARING NEAR DAYBREAK SHOULD ALLOW VALUES TO THE UPPER 40S. .LONG TERM /MONDAY THROUGH SUNDAY/... ISSUED AT 345 PM CDT SUN MAY 3 2015 ACTIVE WEATHER PATTERN CONTINUES THROUGHOUT THE WEEK WITH MAIN CONCERN FOR SEVERE WEATHER POTENTIAL AND HEAVY RAIN MONDAY INTO MONDAY NIGHT. MODELS ARE IN FAIR AGREEMENT THROUGH TOMORROW NIGHT AND LEANED TOWARD A BLEND OF THE ECMWF/NAM AND THEN SLIGHTLY MORE WEIGHT TOWARDS THE ECMWF THROUGH THE REST OF THE WEEK. MONDAY INTO WEDNESDAY...BOUNDARY LAYS UP ALONG THE INTERSTATE 80 TO HIGHWAY 30 CORRIDOR TOMORROW MORNING AND THE FORECAST AREA LOOKS TO REMAIN BETWEEN SHORTWAVES WITH THE SHORTWAVE TONIGHT EXITING EASTERN IOWA BY 12Z. SOME LINGERING STORMS ARE POSSIBLE PRIOR TO 15Z...BUT THE 03.12Z SPCWRF KEEPS THE FORECAST AREA DRY UNTIL THE LATE AFTERNOON. A SECOND SHORTWAVE QUICKLY PUSHES INTO WESTERN IOWA MONDAY AFTERNOON AND SPAWNS THUNDERSTORMS IN SOUTHWEST IOWA BY AS EARLY AS 18Z. QUESTIONABLE WHETHER SURFACE BASED INSTABILITY RECOVERS ENOUGH PRIOR TO THE SHORTWAVE ENTERING THE FORECAST AREA BY MONDAY AFTERNOON...BUT ENOUGH ELEVATED CAPE AND STRONG 0-6KM SHEAR PRESENT TO SUSTAIN SOME UPDRAFTS. PLUS...THERE IS CERTAINLY ENOUGH LARGE SCALE FORCING WITH THE SHORTWAVE AND THE LOW TO MID-LEVEL LAPSE RATES ARE CONDITIONALLY UNSTABLE OVER SOUTHERN IOWA MONDAY AFTERNOON. EXPECTING MAIN CONCERN FOR HAIL TOMORROW AFTERNOON INTO EVENING WRT TO SEVERE THREAT. OTHER CONCERN IS LOCALLY HEAVY RAIN. PRECIPITABLE WATER VALUES RANGE RISE INTO THE 1.0 TO 1.5 INCH WHICH IS STILL IN THE 75 PERCENTILE FOR PW CLIMATOLOGY FOR MAY. STRONG CONVERGENCE AND MOISTURE TRANSPORT INCREASE MONDAY NIGHT AND DECENT WARM LAYER CLOUD DEPTHS TO SUPPORT EFFICIENT RAIN PRODUCERS. INCREASED QPF TOMORROW INTO TOMORROW NIGHT. SURFACE BOUNDARY SURGES NORTHWARD DURING THE EVENING MONDAY AND KEEPS THE BEST THUNDERSTORM POTENTIAL FOCUSED OVER NORTHERN PORTIONS OF THE FORECAST AREA PAST 06Z TUESDAY THROUGH 18Z TUESDAY. NAM AND ECMWF FURTHER NORTH PLACING THE BOUNDARY ALONG OR NORTH OF HIGHWAY 20 BY TUESDAY AFTERNOON AND HAVE LOW CONFIDENCE WITH STORM POTENTIAL SOUTH OF THIS LINE AFTER 18Z TUESDAY. HENCE...LOWERED POPS DURING THIS TIME. ALSO...CONTINUED TO GO DRY TUESDAY NIGHT INTO WEDNESDAY WITH STRONG SUBSIDENCE IN PLACE ACROSS CENTRAL IOWA. ECMWF/NAM SLOWER AND FURTHER WEST WITH 500MB TROUGH AND SURFACE LOW ENTERING IOWA WEDNESDAY THAN THE GFS. THINKING FORECAST AREA WILL BE DRY THROUGH AT LEAST 18Z WEDNESDAY WITH LACK OF ANY SIGNIFICANT FORCING AND MOISTURE UNTIL LATER IN THE DAY WEDNESDAY. CUT BACK ON POPS AND WENT COMPLETELY DRY GENERALLY EAST OF INTERSTATE 35 12-18Z WEDNESDAY. THURSDAY THROUGH SUNDAY...COLD FRONT AND SURFACE LOW TRACK ACROSS THE STATE BY THURSDAY PROVIDING ADDITIONAL THUNDERSTORM CHANCES DURING THIS TIME. LOOKS EARLY ENOUGH IN THE DAY TO LIMIT SEVERE POTENTIAL WITH THE LACK OF ANY SIGNIFICANT INSTABILITY. LATE IN THE WEEK...DIFFICULT TO TIME ANY SHORTWAVE TO PASS THROUGH THE STATE OVER THE WEEK...BUT AT LEAST MUCH OF THE AREA LOOKS POTENTIALLY DRIER BY SATURDAY. && .AVIATION...04/00Z ISSUED AT 650 PM CDT SUN MAY 3 2015 STRONG COLD FRONT TO SAG ACROSS TAF LOCATIONS THROUGH THE NIGHT. LCL MVFR CONDITIONS EXPECTED IN STORMS BUT ALSO OF CONCERN ARE WINDS BEHIND THE COLD FRONT. STRONG NON CONVECTIVE WINDS AT 010-030 BETWEEN 25G37KTS POSSIBLE WITH FROPA. SHOULD BE A RELATIVE LULL IN ACTIVITY BETWEEN 14-22Z THEN WITH PEAK HEATING AND A FRONTAL BOUNDARY ACROSS CENTRAL IOWA STORMS REDEVELOP ACROSS SOUTHERN TAF LOCATIONS LATE IN THE PERIOD. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...COGIL LONG TERM...PODRAZIK AVIATION...FAB
Hazardous weather outlook, May 3, 3:59 PM CDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 359 PM CDT SUN MAY 3 2015 IAZ004>007-015>017-023>028-042100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER- 359 PM CDT SUN MAY 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SLIGHT RISK FOR SEVERE STORMS IS FORECAST THROUGH THIS EVENING WITH THE MAIN THREAT OF LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS CHANCES ARE FORECAST MONDAY AFTERNOON INTO MONDAY NIGHT...WITH A LOW POTENTIAL FOR SEVERE WEATHER. LOCALLY HEAVY RAIN IS POSSIBLE BY MONDAY EVENING INTO TUESDAY MORNING. PERIODIC THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY AFTERNOON THROUGH FRIDAY WITH THE OVERALL SEVERE THREAT REMAINS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND AGAIN AT TIMES THROUGHOUT THE WEEK. IAZ057>062-070>075-081>086-092>097-042100- AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 359 PM CDT SUN MAY 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE LIKELY BY THIS EVENING INTO THE OVERNIGHT HOURS. THE WIDESPREAD SEVERE THREAT POTENTIAL REMAINS LOW...BUT AN ISOLATED SEVERE STORM CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SLIGHT RISK FOR SEVERE STORMS IS FORECAST FOR MONDAY INTO MONDAY NIGHT WITH THE MAIN THREAT OF LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAIN IS ALSO POSSIBLE BY MONDAY NIGHT. PERIODIC THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY AFTERNOON THROUGH FRIDAY WITH THE OVERALL SEVERE THREAT REMAINS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND MONDAY INTO MONDAY EVENING...AND AGAIN AT TIMES THROUGHOUT THE WEEK. IAZ033>039-044>050-042100- SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD- CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA- 359 PM CDT SUN MAY 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE LIKELY BY THIS EVENING INTO THE OVERNIGHT HOURS. THE WIDESPREAD SEVERE THREAT POTENTIAL REMAINS LOW...BUT AN ISOLATED OR TWO SEVERE STORM CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A MARGINAL RISK FOR SEVERE STORMS IS FORECAST FOR MONDAY INTO MONDAY NIGHT WITH THE MAIN THREAT OF LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAIN IS ALSO POSSIBLE BY MONDAY NIGHT. PERIODIC THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY AFTERNOON THROUGH FRIDAY WITH THE OVERALL SEVERE THREAT REMAINS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN MONDAY INTO MONDAY EVENING...AND AGAIN AT TIMES THROUGHOUT THE WEEK. KLP
In the hours before
Local storm report, May 3, 6:15 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
615 PM CDT SUN MAY 3 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 6 ENE RINGSTED 43.33N 94.40W
05/03/2015 M1.00 INCH KOSSUTH IA TRAINED SPOTTER
TRAINED SPOTTER REPORTED 1 INCH HAIL
COVERING MOST OF THE GROUND
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, May 3, 7:01 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
701 PM CDT SUN MAY 3 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL WEST BEND 42.96N 94.46W
05/03/2015 M1.00 INCH PALO ALTO IA PUBLIC
PUBLIC REPORT OF QUARTER SIZE HAIL IN WEST
BEND
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, May 3, 7:44 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
744 PM CDT SUN MAY 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND GST ALGONA AIRPORT 43.08N 94.27W
05/03/2015 M59 MPH KOSSUTH IA AWOS
&&
SKOWLocal storm report, May 3, 7:47 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
747 PM CDT SUN MAY 3 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 7 W NORTHWOOD 43.45N 93.35W
05/03/2015 E1.00 INCH WORTH IA TRAINED SPOTTER
&&
NWS DES MOINES IA
IRIS SYSTEMSpecial weather statement, May 3, 8:04 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 804 PM CDT SUN MAY 3 2015 IAZ004>007-015>017-023>025-033>035-044>046-040315- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL- GREENE- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...SAC CITY...LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER... EARLY...ROCKWELL CITY...MANSON...LAKE CITY...POMEROY... FORT DODGE...DENISON...CARROLL...JEFFERSON 804 PM CDT SUN MAY 3 2015 ...STRONG WINDS POSSIBLE THIS EVENING... A STRONG COLD FRONT WILL CONTINUE TO SINK SOUTH ACROSS CENTRAL IOWA THIS EVENING. BEHIND THE FRONT THE WIND WILL SWITCH TO THE NORTH OR NORTHEAST AND INCREASE TO 20 TO 35 MPH. WIND GUSTS TO 45 MPH ARE ALSO POSSIBLE. THESE WINDS ARE NOT ASSOCIATED WITH THUNDERSTORMS...JUST THE COLD FRONT. IN ADDITION TO THE NON- CONVECTIVE WIND...STRONG THUNDERSTORMS WILL ALSO ACCOMPANY THE FRONT. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAIN...LARGE HAIL TO THE SIZE OF QUARTERS OR LARGER AND WIND GUSTS TO 60 MPH. FAB
Local storm report, May 3, 8:14 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
814 PM CDT SUN MAY 3 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM HAIL 4 W BADGER 42.62N 94.23W
05/03/2015 E0.88 INCH WEBSTER IA TRAINED SPOTTER
PEA TO NICKEL SIZE HAIL
&&
NWS DES MOINES IA
IRIS SYSTEMThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:02 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Humboldt, Kossuth, Pocahontas | 43 min |
| May 3, 7:14 PM CDT | Severe Thunderstorm Warning | DMX | Worth | 46 min |
| May 3, 7:33 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Humboldt, Webster, Wright | 42 min |
| May 3, 7:47 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Humboldt, Pocahontas, Webster | 43 min |
| May 3, 7:59 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin, Hancock, Worth, Wright | 46 min |
| May 3, 9:05 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Webster, Wright | 25 min |
| May 3, 9:34 PM CDT | Special Weather Statement | DMX | Webster | 26 min |
| May 3, 9:53 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton | 22 min |
| May 3, 9:54 PM CDT | Severe Thunderstorm Warning | DMX | Webster | 14 min |
| May 3, 10:27 PM CDT | Special Weather Statement | DMX | Pocahontas | 48 min |
| May 3, 10:38 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas, Webster | 37 min |
| May 3, 11:01 PM CDT | Special Weather Statement | DMX | Humboldt | 44 min |
| May 3, 11:16 PM CDT | Special Weather Statement | DMX | Webster | 44 min |
| May 3, 11:32 PM CDT | Special Weather Statement | DMX | Webster | 43 min |
| May 3, 11:47 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Butler, Grundy | 22 min |
| May 4, 12:27 AM CDT | Special Weather Statement | DMX | Black Hawk, Grundy, Hamilton, Hardin | 48 min |
| May 4, 1:13 AM CDT | Special Weather Statement | DMX | Black Hawk, Grundy, Hardin, Marshall, Story | 47 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.